ETHICON INC. SFXSYM PDS+ UNI VIO 12IN 3-0 SA SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Back to Search Results |
| Catalog Number |
SXPP1A428 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Wound Dehiscence (1154); Unspecified Infection (1930); Ischemia (1942); Necrosis (1971); Hernia (2240)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint#: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts are being made to obtain the information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.(b)(6) ¿ captures patient 1.(b)(6) ¿ captures the ambiguous number of additional patients.Is the exact number of patients known? if yes, please provide.If the exact number of patients is known and is greater than 2, please create 1 additional product complaint per additional patient.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.Were any pre-op cleansing procedures changed recently? if yes, please describe.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? surgeon¿s name?.
Event or Problem Description
It was reported that a patient underwent an unknown cardiovascular procedure on an unknown date and a barbed suture was used for wound closing of the groin area.Post-op, the patient developed an infection.The same phenomenon occurred in a few cases.The period of use and the doctor¿s name are unknown at this time additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: b2.Additional h6 health effect codes.Additional information was requested, and the following was obtained: ischemia and small areas of necrosis were observed, but it is unclear whether they were caused by wound dehiscence or infection.The reoperation was performed, and the patient has been discharged.The details of the treatment are unknown, but the patient has been discharged.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 health effect code.Additional information was requested, and the following was obtained: symptoms suggesting infection and a hernia were observed at the wound site.Is the exact number of patients known? if yes, please provide.- the exact number of patients is currently unknown; multiple similar suspected infection cases were reported and are under investigation.If the exact number of patients is known and is greater than 2, please create 1 additional product complaint per additional patient.- the exact number is unknown at this time; additional product complaints will be created if confirmed cases exceed two.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure - unknown.Date and name of index surgical procedure? - unknown.The diagnosis and indication for the index surgical procedure? - unknown.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? unknown.On what tissue was the suture used? used for closure of the inguinal region incision; specific tissue layers are unknown.What was the tissue condition (normal, thin, calcified, fragile, diseased)? no special condition was reported.Was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? yes.Were two reverse stitches performed across the incision prior to closure? yes.Please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Local infection-like symptoms observed at the inguinal incision site; hernia-like symptoms were also reported.Severity and systemic involvement are unknown.Please provide the onset date/time of infection from the initial surgical procedure.Unknown.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? not reported.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? unknown.Were cultures performed? if so, please provide the results.Unknown.How much and what type of drainage is present in this wound? unknown.Please describe any medical intervention performed including medication name and results.Unknown.Were any pre-op cleansing procedures changed recently? if yes, please describe.Unknown.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.Other relevant patient history/concomitant medications? unknown.What is the physician¿s opinion as to the etiology of or contributing factors to this event? the physician suspects an association with stratafix use because similar events occurred consecutively, and review of materials and timing indicated the events began after stratafix adoption.What is the patient's current status? discharged lot number? unknown.Surgeon¿s name? (b)(6).